Jump to content
CrazyBoards.org

Recommended Posts

I'm currently on  200mg and gradually increasing. Is it best to take it at morning or night? I'm also on Zyban.

Share this post


Link to post
Share on other sites

My dr had me split the dose and take both in the am and pm. But I take it all at night with no problems. I have been taking n lamictal for 15 years.

Share this post


Link to post
Share on other sites

My pdoc told me it didn't matter whether or not I split it into two doses, but I do. I take 200mg AM/PM. Some people here have needed to split it to get good enough coverage.

Share this post


Link to post
Share on other sites

Thanks for your input everyone, I'll see how I go. Glad to hear that people have had success either way. 

Share this post


Link to post
Share on other sites

I take 150mg morning, 150mg evening. My pdoc had me split my doses morning/evening the whole time I was tapering up, and it was never a problem. When I was on uneven doses, we would have the evening be higher. Again, this was what my pdoc told me to do and it worked fine so I never questioned it or tried anything different. 

Share this post


Link to post
Share on other sites

12 years on lamotrigine.  400mg now.  Always taken full dose at night, since day one.  Sometimes I will forget, then take in the morning.  Always makes me groggy.

One time, maybe 2-3 years ago, I couldn't remember if I took it before bedtime;  I took full dose in the morning.  I got to work and realized I took my night dose AND another one in the morning... NO BUENO!!  I was shaking like I was jacked up on something speedy, but couldn't stop yawning, couldn't concentrate, and was having difficulty getting my eyes to focus.  I had to leave work and barely made it home.  I went to the bedroom, flopped down on the bed and slept for more than 5 hours - with my shoes on!

I stick with full dose at night.

Edited by sbdivemaster
spelling correction

Share this post


Link to post
Share on other sites

I've always taken my 1 dose in the morning, because it's easiest and when I take my other meds and vitamins. I hate splitting the dose i can never seem to remember and I get screwed up. 1 dose is less complicated for me, but I'm also on a small amount.

Share this post


Link to post
Share on other sites

Considering there's an XR, I think the need for twice daily dosing was to get better coverage out of it for people who were using it to treat epilepsy. But in the case of mood disorders, you should be able to take the "immediate release" all at once. I found that I had fewer side effects when I split it. Perhaps some better coverage. However the side effects I experienced with Lamictal were cognitive deficits like issues with word recall and occasionally just sometimes feeling confused. When I was taking my 200mg dose all at night, I would notice this at its worst in the mornings. When I split the dose I still experienced the cognitive deficits but they were more minor and spread out evenly throughout the day. I preferred occasional "on the tip of your tongue" sensation every week or so over outright confusion every other morning. lol.

  • Like 1

Share this post


Link to post
Share on other sites

I don't know what each of their diagnoses are, but I'm not talking about people with epilepsy. One person tried XR, but she did better splitting the dose. She's not usually on the boards anymore, but she's a pdoc, so I suspect she knows what works best for her.

But my husband does have to split his dose for his epilepsy. 

Share this post


Link to post
Share on other sites

The PI for Lamictal indicates moving to twice a day dosing at 300 mg/day and above; it's once a day below that. 150 mg was the maximum I could take at one time without getting a headache and having some other side effects.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By Nakali
      I'm currently on Seroquel & Lamictal max doses and had a rather nasty mixed episode in June.  My psychiatrist is now talking about adding a subclinical dose of lithium.  Has anyone had this combo?  (I'm also on Welbutrin if it applies)
    • By poqi
      I have mild reflux, something like GERD or LERD, for the past six months or so. Mostly no pain, just really bad smells at the back of my throat and occasional vomit burp. It recently (past couple months) started giving me vague gut pain and bloating after meals, so I saw a dr, got scoped, and was diagnosed with reflux. No erosion/ulceration was seen though, just stomach juices bubbling up my esophagus a little.
      So, I got some prescription strength probiotics and started putting chia seeds in my drinks. (The goo really soothes all that mess.) My reflux was more or less under control with just that, until I finally decided to go to a psychiatrist for my (years long untreated) depression.
       
      Now, after a week at 5 mg escitalopram and 25ish mg (I'm trying to quarter 100 mg pills, it's not so accurate) lamotrigine in the AM, my stomach is MAD. Putting anything in my stomach makes it bloated and painful. And the past couple days it's even worse. Last night, probably two hours after eating I had a wicked vomit burp. Like the food in my stomach wasn't moving down AT ALL. This morning I even woke up bloated. I have a long history of gut unhappiness, but it's usually my bowels/large intestine and this stomach pain shit is really making it hard for me to do anything. Like, I'm so bloated I'm scared if I get up and move around I'm going to vomit. (But I don't have nausea, weirdly enough.) And I think all this clenching my stomach against the bloating and pain is making my asthma worse.
       
      Is this a start up side effect that will go away? Anyone know of anything besides PPIs that can help it? I think the problem is that my digestive tract just isn't moving, not that I have too much acid, and besides PPIs give me wicked diarrhea. When I had a big cup of coffee with breakfast yesterday morning, my big hearty breakfast didn't cause me any problems at all. Coffee usually makes my digestive track tweak the fuck out and puts me on the toilet, I think in this case it brought my gut back to normal speed. But I can't do that with dinner.
      My doctor actually wants me on 10 mg escitalopram already and I'm scared to go up because I don't want this to get worse. Also I have medication phobia and want to stay at the lowest doses possible for everything.
      But I really want to give the meds a chance to work.....
    • By browri
      Does anyone have any experience specifically with the Depakote+Lamictal combo (with or without other medications). I've been on Depakote now since about November of last year but we're swapping out the Trintellix for Lamictal because my new insurance in July might give me a hard time about covering Trintellix. And we (my pdoc and I) figured that demonstrating an approved medication doesn't work (if it doesn't work that is) should be something we should try before submitting the step therapy paperwork for Trintellix. For this new insurance, they not only require that you try at least two other generics, but the "Restricted Access" meds also are only allowed to be used for FDA approved indications (i.e. Trintellix is approved for MDD but I'm BP2).
      I started Lamictal on Thursday. 25mg every other day for 2 weeks. Then 25mg every day for two weeks. Then we'll decide if we want to increase it again to 50mg for another two weeks or if we want to increase the Depakote or Rexulti.
      I don't recall Lamictal having such a difficult startup when it comes to GI discomfort. I remember the antsy almost anxious feeling, and I remember the headaches, but I'm also having nausea, some mild stomach cramping, diarrhea, but fortunately no vomitting. Has anyone else ever taken Depakote and started Lamictal and found they had a hard time. Better yet has anyone ever taken Lamictal both with AND without Depakote and found it less tolerable when taken with Depakote?
      I am aware of the medication interaction between these two meds. So I know that Depakote is going to increase Lamictal blood levels and might amplify some of these side effects. It's just more difficult than I remembered from the last time I took it years ago when I wasn't on Depakote and I wasn't really expecting it to be this much worse. Granted, I've only taken two doses at this point. So I might be jumping the gun and might find that I feel better later this week. But I'm also supposed to be discontinuing the Trintellix on Thursday. And if I'm still having a hard time adjusting to the Lamictal, stopping Trintellix at the same time could make me miserable, and I know that.
      Anyone have two cents? 
×